You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Short Proof of Two Recently Discovered Independence Results Using Recursion Theoretic Methods
E. A. Cichon
Proceedings of the American Mathematical Society
Vol. 87, No. 4 (Apr., 1983), pp. 704-706
Published by: American Mathematical Society
Stable URL: http://www.jstor.org/stable/2043364
Page Count: 3
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
Recently L. A. S. Kirby and J. Paris showed that a theorem of R. L. Goodstein cannot be proved in Peano's Arithmetic. We give an alternative short proof of their result, based only on well established results concerning recursion theoretic hierarchies of functions. A second, closely related result, due to F. S. Beckman and K. McAloon, is proved by the same means.
Proceedings of the American Mathematical Society © 1983 American Mathematical Society